, Volume 37, Issue 4, pp 423-436

A note on the existence, uniqueness and symmetry of par-balanced realizations

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We give a proof of the realization theorem of N.J. Young which states that analytic functions which are symbols of bounded Hankel operators admit par-balanced realizations. The main tool used in this proof is the induced Hilbert spaces and a lifting lemma of Kreîn-Reid-Lax-Dieudonné. Alternatively one can use the Loewner inequality. A short proof of the uniqueness of par-balanced realizations is included. As an application, it is proved that par-balanced realizations of real symmetric transfer functions areJ-self-adjoint.